Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 21, 2012, 5:52 PM EDT for Gwinnett County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 5:52 PM EDT (21:52 UTC)
- Expired
- May 21, 2012, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WWUS82 KFFC 212152
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 21 2012
GAZ034-046-047-212215-
552 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALTON...ROCKDALE AND GWINNETT COUNTIES UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND DULUTH...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE AND GWINNETT COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
SUWANEE...DULUTH...BERKELEY LAKE...LILBURN...LAWRENCEVILLE...
CENTERVILLE...BIG HAYNES CREEK PARK...WINDSOR...LOGANVILLE...
ROSEBUD...SNELLVILLE AND GRAYSON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3386 8378 3370 8398 3397 8423 3400 8418
3401 8418 3403 8415 3405 8410 3406 8411
3409 8409
TIME...MOT...LOC 2152Z 316DEG 15KT 3396 8409
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 3:19 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 21, 3:19 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON MAY 21 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN 6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY. OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER 70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM. HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE VALUES...MESHING WELL WITH THE NEIGHBORS. /31 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY. HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED BELOW... 31 /ISSUED AT 436 AM EDT MON MAY 21 2012/ GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT. A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION OF THE AREA DURING THE AFTERNOON. AKB && .AVIATION... 18Z UPDATE... SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN 08-10KTS ON TUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 61 84 / 50 50 30 20 ATLANTA 64 82 63 84 / 60 20 10 10 BLAIRSVILLE 58 76 56 78 / 60 50 30 20 CARTERSVILLE 61 81 57 82 / 60 20 10 10 COLUMBUS 65 86 63 87 / 60 20 10 5 GAINESVILLE 62 81 62 82 / 60 40 20 20 MACON 62 88 61 87 / 30 20 10 10 ROME 62 82 58 85 / 50 20 10 10 PEACHTREE CITY 60 83 58 84 / 60 20 10 10 VIDALIA 67 89 67 88 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 AM EDT MON MAY 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE A FOCUS FOR STORM DEVELOPMENT. .PRIMARY HAZARDS... SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN 2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE. SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE. .DISCUSSION... THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 21, 5:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON MAY 21 2012
GAZ005-012-019-020-212145-
512 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MURRAY...
BARTOW...FLOYD AND GORDON COUNTIES UNTIL 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RAMHURST TO EVERETT SPRINGS...MOVING
SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MURRAY...BARTOW...FLOYD AND GORDON COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NICKELSVILLE...RESACA...SUGAR VALLEY...EVERETT SPRINGS...NORTH
GEORGIA SPEEDWAY...RAMHURST...CHATSWORTH...ARMUCHEE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...PLAINVILLE...CARTERS AND FOLSOM. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3469 8465 3449 8465 3438 8477 3425 8509
3441 8524 3444 8518 3454 8513 3459 8498
3462 8496 3462 8493 3463 8491 3465 8492
3467 8489 3481 8476
TIME...MOT...LOC 2112Z 321DEG 9KT 3467 8476 3452 8491
3444 8513Special weather statement, May 21, 5:27 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT MON MAY 21 2012
GAZ033-212200-
527 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN FULTON COUNTY UNTIL 600 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHNS CREEK...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JOHNS CREEK AND ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3408 8419 3407 8418 3406 8415 3405 8410
3403 8417 3399 8419 3400 8423 3398 8427
3406 8433 3411 8425
TIME...MOT...LOC 2127Z 321DEG 9KT 3404 8418Local storm report, May 21, 5:30 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON MAY 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL JOHNS CREEK 34.05N 84.18W
05/21/2012 E0.88 INCH FULTON GA PUBLIC
A MEMBER OF THE PUBLIC REPORTED NICKEL SIZED HAIL FELL IN
JOHNS CREEK.
&&
GWETZELSpecial weather statement, May 21, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON MAY 21 2012
GAZ056>058-212145-
531 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SPALDING...BUTTS AND HENRY COUNTIES UNTIL 545 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOCUST GROVE TO 5 MILES NORTHEAST OF
ORCHARD HILL...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS SPALDING...BUTTS AND HENRY COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALKER MILL...
TOWALAGA...ORCHARD HILL...FLIPPEN...BLACKSVILLE...MCDONOUGH...
LUELLA...LOCUST GROVE...MCKIBBEN...FINCHERVILLE...JENKINSBURG...
JACKSON AND OLA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3349 8422 3345 8393 3320 8395 3320 8412
3318 8413 3318 8422 3319 8424
TIME...MOT...LOC 2132Z 281DEG 13KT 3338 8412 3322 8413Special weather statement, May 21, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON MAY 21 2012
GAZ048-057>059-212230-
549 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 630 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND PORTERDALE...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 630 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAK HILL...
ALMON...PORTERDALE...ROCKY PLAINS...FINCHERVILLE...STARRSVILLE...
TURTLE COVE...NORTH ALCOVY...STARK...WORTHVILLE...STEWART AND
MANSFIELD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3358 8400 3361 8398 3363 8394 3349 8366
3331 8392 3356 8402
TIME...MOT...LOC 2149Z 314DEG 9KT 3356 8393Special weather statement, May 21, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT MON MAY 21 2012
GAZ034-046-047-212215-
552 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WALTON...ROCKDALE AND GWINNETT COUNTIES UNTIL 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND DULUTH...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE AND GWINNETT COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL...
SUWANEE...DULUTH...BERKELEY LAKE...LILBURN...LAWRENCEVILLE...
CENTERVILLE...BIG HAYNES CREEK PARK...WINDSOR...LOGANVILLE...
ROSEBUD...SNELLVILLE AND GRAYSON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3386 8378 3370 8398 3397 8423 3400 8418
3401 8418 3403 8415 3405 8410 3406 8411
3409 8409
TIME...MOT...LOC 2152Z 316DEG 15KT 3396 8409The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:04 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| May 21, 2:22 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| May 21, 2:27 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| May 21, 2:44 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| May 21, 2:53 PM EDT | Special Weather Statement | FFC | Towns | 22 min |
| May 21, 2:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| May 21, 3:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| May 21, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| May 21, 3:30 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 21, 3:41 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton | 34 min |
| May 21, 3:48 PM EDT | Special Weather Statement | FFC | Heard | 12 min |
| May 21, 3:56 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| May 21, 4:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| May 21, 4:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton | 31 min |
| May 21, 4:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| May 21, 4:26 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
| May 21, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| May 21, 4:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| May 21, 4:42 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Pike, Spalding | 33 min |
| May 21, 4:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 21, 5:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 21, 5:08 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| May 21, 5:10 PM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 35 min |
| May 21, 5:12 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| May 21, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| May 21, 5:31 PM EDT | Special Weather Statement | FFC | Butts, Henry | 14 min |
| May 21, 5:49 PM EDT | Special Weather Statement | FFC | Newton | 41 min |
| May 21, 5:55 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| May 21, 5:57 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| May 21, 6:05 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| May 21, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 21, 6:33 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| May 21, 6:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| May 21, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 44 min |
| May 21, 6:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 21, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| May 21, 6:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| May 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 28 min |
| May 21, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 42 min |
| May 21, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 39 min |
| May 21, 7:25 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 35 min |
| May 21, 7:35 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| May 21, 7:37 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| May 21, 7:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| May 21, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.